Alert archive / Arkansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 2, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jan 8, 2008, 1:15 PM CST for Crittenden County, Lee County, St. Francis County, Arkansas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 8, 2008, 1:15 PM CST (19:15 UTC)
- Expired
- Jan 8, 2008, 2:15 PM CST
- In force
- 60 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Crittenden County, AR, Lee County, AR, St. Francis County, AR
The radar
The Memphis radar (KNQA), 69 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 8, 8:34 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.3 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 181 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 466 m²/s²
- 0-3 km storm-relative helicity
- 474 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 081915
SVRMEG
ARC035-077-123-082015-
/O.NEW.KMEG.SV.W.0002.080108T1915Z-080108T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
115 PM CST TUE JAN 8 2008
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
LEE COUNTY IN EASTERN ARKANSAS...
ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
* UNTIL 215 PM CST
* AT 115 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEW SALEM TO 23 MILES SOUTHWEST OF
MORO...OR ALONG A LINE EXTENDING FROM PALESTINE TO HOLLY GROVE...
AND MOVING NORTHEAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CALDWELL...FORREST CITY...COLT...MADISON...HAYNES...WIDENER...
AUBREY...RONDO...MARIANNA...NEW HOME...JENNETTE...BRICKEYS...
CRAWFORDSVILLE...HUGHES...SIMSBORO...EDMONDSON...SUNSET...MARION...
WEST MEMPHIS...PINCKNEY AND HORSESHOE LAKE.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3525 9011 3504 9022 3502 9031 3491 9029
3483 9043 3489 9047 3488 9047 3472 9049
3481 9053 3480 9054 3469 9053 3465 9106
3509 9102 3515 9077 3515 9050 3522 9050
3527 9031
TIME...MOT...LOC 1915Z 246DEG 52KT 3495 9094 3458 9124
$$2 follow-up statements
000
WWUS54 KMEG 081931
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
131 PM CST TUE JAN 8 2008
ARC035-077-123-082015-
/O.CON.KMEG.SV.W.0002.000000T0000Z-080108T2015Z/
LEE AR-ST. FRANCIS AR-CRITTENDEN AR-
131 PM CST TUE JAN 8 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CST
FOR SOUTHERN CRITTENDEN...ST. FRANCIS AND LEE COUNTIES...
AT 131 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING PENNY SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM FORREST CITY TO MORO...OR ALONG A LINE
EXTENDING FROM FORREST CITY TO 12 MILES NORTHWEST OF MARVELL...MOVING
NORTHEAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MADISON...AUBREY...HAYNES...WIDENER...MARIANNA...BRICKEYS...NEW
HOME...HUGHES...JENNETTE...SIMSBORO...HORSESHOE LAKE...
CRAWFORDSVILLE...WEST MEMPHIS...SUNSET...MARION AND EDMONDSON.
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3525 9011 3504 9022 3502 9031 3491 9029
3483 9043 3489 9047 3488 9047 3477 9048
3480 9054 3470 9053 3467 9107 3504 9095
3515 9077 3515 9050 3522 9050 3527 9031
TIME...MOT...LOC 1931Z 232DEG 52KT 3505 9074 3473 9098
$$000
WWUS54 KMEG 081950
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
150 PM CST TUE JAN 8 2008
ARC035-077-123-082015-
/O.CON.KMEG.SV.W.0002.000000T0000Z-080108T2015Z/
LEE AR-ST. FRANCIS AR-CRITTENDEN AR-
150 PM CST TUE JAN 8 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CST
FOR SOUTHERN CRITTENDEN...EASTERN ST. FRANCIS AND LEE COUNTIES...
AT 150 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING PENNY SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES WEST OF JENNETTE TO HAYNES...OR
ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF PARKIN TO 6 MILES NORTH
OF MARIANNA...MOVING NORTHEAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BRICKEYS...NEW HOME...HUGHES...HORSESHOE LAKE...CRAWFORDSVILLE...
SIMSBORO...WEST MEMPHIS...SUNSET...MARION AND EDMONDSON.
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3525 9011 3504 9022 3502 9031 3491 9029
3483 9043 3488 9042 3489 9047 3477 9048
3480 9054 3470 9053 3468 9106 3511 9070
3515 9050 3522 9050 3527 9031
TIME...MOT...LOC 1950Z 232DEG 52KT 3522 9047 3490 9072
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 8, 10:46 AM CST, 2 hours 29 minutes earlier.
Area forecast discussion, Jan 8, 10:46 AM CST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1046 AM CST TUE JAN 8 2008
.DISCUSSION...
A COLD FRONT LOCATED ACROSS CENTRAL ARKANSAS AND SOUTHEAST
MISSOURI WAS PRODUCING SEVERE WEATHER THIS MORNING. WE HAVE PRELIMINARY
REPORTS OF PENNY SIZED HAIL AND WIND DAMAGE FROM LITTLE ROCKS AREA
OF RESPONSIBILITY. A TORNADO WATCH IS IN EFFECT UNTIL 4 PM CST FOR
MUCH OF THE MID SOUTH. MESOSCALE ANAYLSIS INDICATED SBCAPE VALUES
BETWEEN 500-1000 J/KG AND 0-3KM HELICITY VALUES OF UP TO 550
M2/S2. EXPECT THE COLD FRONT TO MOVE EASTWARD DURING THE DAY WITH
A CONTINUED THREAT OF DAMAGING WINDS...LARGE HAIL AND ISOLATED
TORNADOES. THE PRODUCT SUITE WAS UPDATED EARLIER THIS MORNING.
&&
.PREV DISCUSSION... /ISSUED 456 AM CST TUE JAN 8 2008/
DISCUSSION...SURFACE ANALYSIS THIS MORNING PLACES A COLD FRONT
FROM NORTHEAST MISSOURI BACK THROUGH SOUTH CENTRAL OKLAHOMA.
REGIONAL WSR-88D RADAR HAS SHOWN CONVECTIVE ACTIVITY REMAINING
WELL UPSTREAM OF THE MID SOUTH AND MOVING NORTHEAST AS SURFACE AND
SOUTHWEST UPPER LEVEL FLOW REMAIN NEARLY PARALLEL. TEMPERATURES
ACROSS THE MID SOUTH THIS MORNING REMAIN WELL ABOVE NORMAL AND
VERY MILD WITH MANY LOCATIONS IN THE 60S. MAIN CONCERNS IN THIS
FORECAST PACKAGE IS SEVERE THUNDERSTORM POTENTIAL TODAY INTO
TONIGHT AND WIND ADVISORY POTENTIAL.
TODAY AND TONIGHT...WATER VAPOR SATELLITE TRENDS/UPPER AIR
PROFILERS INDICATE SEVERAL SHORTWAVES EMBEDDED WITHIN SOUTHWEST
FLOW ALOFT ACROSS THE SOUTHERN PLAINS/LOWER MISSISSIPPI VALLEY.
SHOWERS AND THUNDERSTORMS WILL INCREASE AS A 80KT 500 MB MID LEVEL
JET STREAK MOVES FROM THE SOUTHERN PLAINS INTO THE MIDDLE
MISSISSIPPI VALLEY TODAY. 700-500 MB LAYER MID LEVEL LAPSE RATES
WILL REMAIN MODERATELY STEEP AROUND 6.5 C/KM...WITH MOST UNSTABLE
CAPE VALUES AROUND 1100 J/KG. 700 MB DEWPOINT DEPRESSIONS AT 10C
OR GREATER ALONG WITH SUFFICIENT UNIDIRECTIONAL UPPER LEVEL WINDS
SUGGEST CONVECTIVE MODE WILL BE PRIMARILY IN THE FORM OF LINE
SEGMENTS. 0-1 KM STORM RELATIVE HELICITY VALUES REMAINING ABOVE
300 M2/S2...0-6KM BULK SHEAR VALUES AROUND 60KTS...AND BACKING
SURFACE WINDS MAY SUPPORT TORNADIC POTENTIAL WITHIN THE SEGMENTS.
SHOWER AND THUNDERSTORM ACTIVITY SHOULD END BY MID TO LATE EVENING
ACROSS THE MID SOUTH AS HIGH PRESSURE BUILDS INTO THE REGION.
WEDNESDAY AND BEYOND...HIGH PRESSURE WILL BRING RAIN FREE WEATHER
TO THE MID SOUTH WEDNESDAY. HOWEVER THE SURFACE BOUNDARY WILL MOVE
BACK NORTH AS A WARM FRONT WEDNESDAY NIGHT WITH RAIN CHANCES
MAINLY ACROSS NORTHEAST MISSISSIPPI. A TRAILING COLD FRONT WILL
PRODUCE ADDITIONAL CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS
THE FORECAST AREA THURSDAY. HIGH PRESSURE WILL BUILD BACK IN
THURSDAY NIGHT AND FRIDAY. ADDED SLIGHT CHANCES FOR RAIN SUNDAY AS
ANOTHER UPPER LEVEL TROUGH MOVES THROUGH THE LOWER MISSISSIPPI VALLEY.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 71 44 59 45 / 100 40 10 10
MKL 71 39 58 42 / 100 60 10 10
JBR 69 37 54 39 / 100 20 10 10
TUP 72 46 60 48 / 80 80 10 30
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR DUNKLIN-PEMISCOT.
MS...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&
CJC/RJOHazardous weather outlook, Jan 8, 9:04 AM CST, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 904 AM CST TUE JAN 8 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-091715- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 904 AM CST TUE JAN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT TORNADO WATCH 8 IS IN EFFECT FOR NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND PORTIONS OF WESTERN TENNESSEE AND NORTHERN MISSISSIPPI THROUGH 4 PM THIS AFTERNOON. THE PRIMARY SEVERE WEATHER THREATS ARE LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. AN ADDITIONAL TORNADO WATCH FOR THE REST OF THE MID SOUTH IS LIKELY LATER TODAY. THE COLD FRONT RESPONSIBLE FOR THIS ROUND OF SEVERE WEATHER WILL MOVE THROUGH NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL THIS MORNING AND WESTERN TENNESSEE AND NORTHERN MISSISSIPPI FROM LATER THIS MORNING THROUGH THIS EVENING. A WIND ADVISORY ALSO REMAINS IN EFFECT FOR THE ENTIRE MID SOUTH UNTIL 6 PM TODAY AS A STRONG AREA OF LOW PRESSURE PRODUCES SOUTHERLY WINDS BETWEEN 20 TO 25 MPH WITH GUSTS OVER 45 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... THE MID SOUTH AMATEUR RADIO NETWORK HAS BEEN ACTIVATED. ALL MID SOUTH SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE MEMPHIS WEATHER FORECAST OFFICE TODAY AND THIS EVERNING. OKULSKI
In the hours before
Local storm report, Jan 8, 11:32 AM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1132 AM CST TUE JAN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 AM TSTM WND GST 5 W BLACK ROCK 36.11N 91.20W
01/08/2008 M61 MPH LAWRENCE AR TRAINED SPOTTER
TRAINED SPOTTER RECORDED A 61 MPH WIND GUST ON
ANEMOMETER.
&&
CCD/JKTSpecial weather statement, Jan 8, 12:38 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1238 PM CST TUE JAN 8 2008 ARZ035-048-049-081945- CROSS AR-LEE AR-ST. FRANCIS AR- 1238 PM CST TUE JAN 8 2008 THIS SIGNIFICANT WEATHER ALERT IS FOR... CROSS COUNTY IN EASTERN ARKANSAS... NORTHERN LEE COUNTY IN EASTERN ARKANSAS... ST. FRANCIS COUNTY IN EASTERN ARKANSAS... A LINE OF STRONG THUNDERSTORMS PRODUCING 40 TO 50 MPH WINDS WAS LOCATED FROM 13 MILES NORTHWEST OF WHEATLEY TO 15 MILES SOUTHWEST OF GARRET GROVE AT 1238 PM CST...MOVING NORTHEAST AT 50 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CROSS...LEE AND ST. FRANCIS COUNTIES...INCLUDING THE CITIES OF FORREST CITY...MADISON...MARIANNA...PALESTINE...PARKIN AND WYNNE...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 145 PM CST. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 9:18 PM CST | Wind Advisory | MEG | Clay, Craighead, Crittenden, Cross, Greene, Lawrence and 6 more | 25 hr |
| Jan 8, 10:32 AM CST | Tornado Warning | MEG | Lawrence, Randolph | 43 min |
| Jan 8, 12:51 PM CST | Severe Thunderstorm Warning | MEG | Cross, Poinsett, St. Francis | 54 min |
| Jan 8, 1:02 PM CST | Tornado Warning | MEG | Cross | 43 min |
| Jan 8, 1:28 PM CST | Tornado Warning | MEG | Crittenden, Mississippi, Poinsett | 47 min |
| Jan 8, 2:02 PM CST | Severe Thunderstorm Warning | MEG | Lee, Phillips | 58 min |
| Jan 8, 2:10 PM CST | Tornado Warning | MEG | Mississippi | 50 min |
| Jan 8, 2:19 PM CST | Severe Thunderstorm Warning | MEG | Crittenden, St. Francis | 41 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.